U.S. doctors online nowAsk doctors free
A female asked:

I took mucinex (guaifenesin) last night and now today i have solid stool but it's green. should i be concerned? or is it just the medicine passing through?

2 doctor answers4 doctors weighed in
Dr. M. Hytham Beck
General Surgery 43 years experience
No concern: it is really hard to determined the exact reason for the color of the stool if the medicine liquid or gel or tablet has a green color to it might contribute to that but in general i will not be too concern about that concentrate on the main issue your URI hydrate well eat soups and rest
Dr. Ivelisse Rivera-Godreau
Family Medicine 24 years experience
If..: If you are having symptoms related to a viral or bacterial infection the changes in stool quality can be associated to that rather than Mucinex (guaifenesin). The need to follow up on your condition and the urgency to be seen depends on what other symptoms you are presenting. If just mild symptoms drink plenty of fluids and rest. If you feel very ill go to the ED for immediate evaluation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 24, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.